EDP Sciences
Free Access
Issue
A&A
Volume 389, Number 2, July II 2002
Page(s) 692 - 701
Section Celestial mechanics and astrometry
DOI https://doi.org/10.1051/0004-6361:20020598
Published online 27 June 2002


A&A 389, 692-701 (2002)
DOI: 10.1051/0004-6361:20020598

On the numerical continuation of periodic orbits

An intrinsic, 3-dimensional, differential, predictor-corrector algorithm
M. Lara1 and J. Peláez2

1  Real Instituto y Observatorio de la Armada, 11110 San Fernando, Spain
2  Escuela Técnica Superior de Ingenieros Aeronáuticos. Universidad Politécnica, 28040 Madrid, Spain

(Received 17 January 2000 / Accepted 25 March 2002)

Abstract
This paper deals with the analytic continuation of periodic orbits of conservative dynamical systems with three degrees of freedom. For variations of any parameter (or integral), it relies on numerical analysis in order to implement a predictor-corrector algorithm to compute the initial conditions of the periodic orbits pertaining to the family. The method proposed here is not restricted to symmetric problems and, since the procedure involves the computation of the variational equations, a side effect is the trivial computation of the linear stability of the periodic orbits. As an illustration of the robustness of the method, several families of periodic orbits of the Restricted Three-Body Problem are computed.


Key words: methods: numerical -- celestial mechanics

Offprint request: M. Lara, mlara@roa.es




© ESO 2002

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.